|Reached SVR But Treatment Is Taking Toll
May 29, 2005
I am HCV Genotype 2a and began treatment 9 weeks ago. Blood tests at 4,6 and 8 weeks showed 0 viral load, but now I have severe reflux problems and am totally fatigued,with creeping signs of depression. I don't want to stop treatment, but if I find I can't go much longer, what is the approximate percentage risk of a return of the virus. I am infected 35 years ago and was activity grade 7/18 (stage 2/6), 2.5 mil viral load, with no symptoms, prior to start of treatment. If I can't continue with the ribavirin due to the GI problems, would it make any sense to continue with the interferon alone? Tom in Delaware
Response from Dr. McGovern
What I would advise is the following:
I would NOT stop ribavirin. I would discuss the severity of your symptoms with your physician and some recent data suggesting that perhaps even as little as 4 months of therapy may be adequate for genotype 2. I think you are a great candidate for stopping at this type point because you had such a rapid viral load response and because you have the easiest genotype to treat - type 2.
Fatty Liver & Hep B results
Can I go ahead with my marriage?
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
- Getting Hiv Through Open Cuts On Hands
- Is It Bad If Your Sperm Gets Inside A Cut?
- Is There An Immediate Notification If Positive HIV Test Result?
- Recommended Cut Off Values For The Elisa Techniques
- Treatment For Full Blown Aids
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.